View Full Version : Confused About PFS

12-19-2012, 11:02 AM
Why do they call it POST? I thought most of the major symptoms kicked in only a few months after starting... do a lot of people experience major symptoms coming off?

12-19-2012, 03:14 PM
52 views and no responses? Scary

12-23-2012, 10:14 AM
It's because a lot of guys get worse or more sides after quitting some people who never had sides who quit due to financial or other reasons also develop long lasting sides. I've been tapering off for about a month and a half now, took my last dose almost a week ago, originally when I lowered my dosage from .25 to .115 (8th of a pill) my body went through some weird hormonal adjustments, things like my penis being extra shriveled and less spongy than normal. Even now it seems like the veins on it are more prominent than they ever were. Quitting really put the scare of PFS into me. But all of those adjustment things like testicle, prostate and perineum ache have gone away now the only thing I'm worried about is sensitivity since when I have morning wood it doesn't really feel all that great when i rub it against my sheets. But im gonna pass that off to being nervous and trying to force it, since I've had no "crash" as many put it and as of now pretty much everything feels back to normal.

I know I went into my own story a little there but I did it to give a little more legitimacy to PFS since lots of guys claim that propecia is the greatest drug on the face of the planet. I wont argue with the studies but Ill tell you if it can give me those weird as adjustment phase sides than it doesn't surprise me that it can **** some guys up bad, thank god I didn't quit cold turkey.

12-23-2012, 05:27 PM
They call it POST becaus it (supposedly) persists after the drug is stopped.

Plenty of drugs have side effects while you take them but in most cases when you stop taking the drug the sides go away.

PFS is about sides that persist after you stop taking finasteride.

I'm undecided about PFS. I experience mild sides on Propecia but they go away when I stop taking the drug (along with my hair). I don't discount that other guys may experience permanent sides but I also attribute a lot of it to either a) the power of suggestion or b) other effects that occur as men age. Impotence is after all quite common men, it's too easy to blame it on Propecia.

All that said, I'm certainly not saying PFS never happens. I just think it's nowhere near as common as some people think, and many guys who claim to have PFS probably have another condition.

I remember one guy on a forum I read who said he used Propecia without problems for 5 years, then all of a sudden became impotent, stopped Propecia and was still impotent. I think it's highly unlikely that Propecia caused that guy's ED problems.

Dr. Glenn Charles
12-25-2012, 07:43 PM
I agree. There will always be some people who develop internal problems (placebo or unrelated to meds) that are looking to cash in on the big pharm companies that they figure will pay them big money to go away.

12-26-2012, 08:53 AM
Hi Dr. Glenn.

Do you recommend to give FIN a try, then just stop the drug when sides are encountered??
better than not trying at all?

Dr. Glenn Charles
12-26-2012, 09:05 PM
I only let my patients know what there options are. I discuss the potential pros and cons and let them decide if they want to try it in an attempt to slow down or stop additional hair loss. I have only had a few patients over the years who felt they were having negaitive side effects. As far as I know all of those patients side effects went away after discontinuing the medication.

12-26-2012, 11:15 PM
Thanks Dr. Glenn.

it seems FIN is my last hope.
cant decide yet...

12-27-2012, 03:35 AM
I agree. There will always be some people who develop internal problems (placebo or unrelated to meds) that are looking to cash in on the big pharm companies that they figure will pay them big money to go away.


This is mostly mass-hysteria/hypochondria. If you doubt this, just take a visit to propeciahelp.com, and peruse this forum:

"Physical, Non-Sexual Side Effects" --


Every human malady (approx. 392 unique conditions, I counted this -- you can, too) from ingrown toenails, to cancer, to acting "more childlike" has been blamed on Finasteride.

What is the probability that Fin (or Cobolt-60 in your drinking water) has *really* caused all these problems?

Basically **none**. MISSION IMPOSSIBLE.